Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 38, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 11, 2020, 11:37 AM MST for 13 counties in North Dakota. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2020, 11:37 AM MST (18:37 UTC)
- Expired
- Nov 11, 2020, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS73 KBIS 111837 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1237 PM CST Wed Nov 11 2020 NDZ018>021-031>035-040>046-120100- /O.NEW.KBIS.WI.Y.0038.201111T1837Z-201112T0100Z/ Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton- Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 1237 PM CST Wed Nov 11 2020 /1137 AM MST Wed Nov 11 2020/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 7 PM CST /6 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ waa
2 follow-up statements
986 WWUS73 KBIS 112347 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 547 PM CST Wed Nov 11 2020 NDZ018>021-031>035-040>046-120100- /O.CON.KBIS.WI.Y.0038.000000T0000Z-201112T0100Z/ Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton- Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 547 PM CST Wed Nov 11 2020 /447 PM MST Wed Nov 11 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of south central and southwest North Dakota. * WHEN...Until 7 PM CST /6 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ZH
829 WWUS73 KBIS 120112 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 712 PM CST Wed Nov 11 2020 NDZ018>021-031>035-040>046-120215- /O.EXP.KBIS.WI.Y.0038.000000T0000Z-201112T0100Z/ Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton- Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 712 PM CST Wed Nov 11 2020 /612 PM MST Wed Nov 11 2020/ ...WIND ADVISORY HAS EXPIRED... Winds continue to diminish across the area and we have decided to let the Wind Advisory expire. $$ ZH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 11, 11:03 AM MST, 34 minutes earlier.
Area forecast discussion, Nov 11, 11:03 AM MST, 34 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1203 PM CST Wed Nov 11 2020 .UPDATE... Issued at 1149 AM CST Wed Nov 11 2020 Cold front sweeping through the region late this morning. Winds gusting close to 45 mph at Dickinson with the pressure rise along the front. We expect the winds this strong to occur with the pressure rise and be short lived. As the rise moves through the central sections of the state, we will see brief gusty winds to 40 to 45 mph. For the most part winds will be 25 to 35 mph. Otherwise, the best chance for snow remains across the north. Current forecast looks reasonable. UPDATE Issued at 940 AM CST Wed Nov 11 2020 Cold front now moving into northwest North Dakota and the gusty winds to 30 mph behind the front will soon move into the region later this morning and through the afternoon. The light snow is expected to remain north today. Current forecast looks ok, with maybe a little more cloudiness south this afternoon. && .SHORT TERM...(Today and tonight) Issued at 255 AM CST Wed Nov 11 2020 The main focus for the short-term is precipitation chances across the northern half of North Dakota. An upper-level low, currently entering northeast Montana, will slide through northern North Dakota through the day today. Broad mid-level ascent provided by a 500 mb vort max and surface ascent provided by a cold front should be enough to create some light snow across much of northern North Dakota today. Some mid-level dry air may take a bit to saturate, thus leading to a brief period of light freezing rain/drizzle. We do not anticipate this lasting long or being overly impactful as the column should saturate rather quickly. After the cold front surges through this afternoon cyclonic flow aloft could continue to produce light snow/flurries through the night across northern North Dakota. In addition to cloudy skies and precipitation, this clipper system will also bring breezy winds to the area. Sustained winds around 25 mph and gusts to 35 mph will be common across the area today. Additionally, the west/northwest winds will bring in a cooler boundary-layer airmass which could spark some lake-effect snow. Forecast soundings show a few hundred joules of CAPE and steep low-level lapse rates in the vicinity of Lake Sakakawea. .LONG TERM...(Thursday through Tuesday) Issued at 255 AM CST Wed Nov 11 2020 The extended period remains generally dry after Wednesday night. Mean upper-level flow over the next five days or so should be zonal, with a transitory upper-level ridge at week's end. This should yield near normal temperatures and periods of breezy winds as occasional waves move through the flow aloft. A more noticeable wave is possible by the end of the weekend and this could be our next best chance at some light precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1149 AM CST Wed Nov 11 2020 Hazards to aviation include MVFR conditions due to ceilings and visibilities reduced to 3 miles in snow KXWA-KMOT early this afternoon. Visibilities improving to better than 5 miles after 21z. Gusty winds 25 to 35 kts are expected across all of west and central North Dakota Wednesday afternoon. A brief gust to 40 kts is possible. Otherwise winds diminishing slowly after 00z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...AJ LONG TERM...AJ AVIATION...WAA
Hazardous weather outlook, Nov 11, 11:05 AM MST, 32 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1205 PM CST Wed Nov 11 2020 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1205 PM CST Wed Nov 11 2020 /1105 AM MST Wed Nov 11 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.